Alert archive / Indiana / Small Craft Advisories in 2020
Small Craft Advisory 13, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Feb 3, 2020, 4:23 AM EST. It took effect at Feb 4, 2020, 4:00 AM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2020, 4:23 AM EST (09:23 UTC)
- In effect from
- Feb 4, 2020, 4:00 AM EST
- Expired
- Feb 5, 2020, 7:00 AM EST
- In force
- 27 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
863 WHUS73 KIWX 030923 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 423 AM EST Mon Feb 3 2020 LMZ046-031730- /O.NEW.KIWX.SC.Y.0013.200204T0900Z-200205T1200Z/ Michigan City IN to New Buffalo MI- 423 AM EST Mon Feb 3 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect from 4 AM Tuesday to 7 AM EST Wednesday. * WINDS...North 15 to 25 knots after midnight tonight becoming 20 to 25 knots Tuesday. North wind 10 to 20 knots Tuesday night with gusts up to 25 knots through midnight. * WAVES...4 to 7 feet, occasionally to 9 feet after midnight tonight. Waves 5 to 8 feet, occasionally to 10 feet Tuesday and Tuesday evening. Waves subsiding to 3 to 5 feet late Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ043-031730- /O.NEW.KIWX.SC.Y.0013.200204T0900Z-200205T1200Z/ New Buffalo MI to St Joseph MI- 423 AM EST Mon Feb 3 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect from 4 AM Tuesday to 7 AM EST Wednesday. * WINDS...Northeast 15 to 25 knots after midnight tonight becoming North at 20 to 25 knots Tuesday. North wind 10 to 20 knots Tuesday night. * WAVES...3 to 6 feet after midnight tonight. Waves 5 to 8 feet, occasionally to 10 feet Tuesday and Tuesday evening. Waves subsiding to 3 to 5 feet late Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
8 follow-up statements
779 WHUS73 KIWX 031525 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1025 AM EST Mon Feb 3 2020 LMZ046-032330- /O.CON.KIWX.SC.Y.0013.200204T0900Z-200205T1200Z/ Michigan City IN to New Buffalo MI- 1025 AM EST Mon Feb 3 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY... * WINDS...North 15 to 25 knots after midnight tonight becoming 20 to 25 knots Tuesday. North wind 10 to 20 knots Tuesday night with gusts up to 25 knots through midnight. * WAVES...4 to 7 feet, occasionally to 9 feet after midnight tonight. Waves 5 to 8 feet, occasionally to 10 feet Tuesday and Tuesday evening. Waves subsiding to 3 to 5 feet late Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ043-032330- /O.CON.KIWX.SC.Y.0013.200204T0900Z-200205T1200Z/ New Buffalo MI to St Joseph MI- 1025 AM EST Mon Feb 3 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY... * WINDS...Northeast 15 to 25 knots after midnight tonight becoming North at 20 to 25 knots Tuesday. North wind 10 to 20 knots Tuesday night. * WAVES...3 to 6 feet after midnight tonight. Waves 5 to 8 feet, occasionally to 10 feet Tuesday and Tuesday evening. Waves subsiding to 3 to 5 feet late Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
234 WHUS73 KIWX 032104 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 404 PM EST Mon Feb 3 2020 LMZ046-040515- /O.CON.KIWX.SC.Y.0013.200204T0900Z-200205T1200Z/ Michigan City IN to New Buffalo MI- 404 PM EST Mon Feb 3 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY... * WINDS...North winds increasing to 20 to 30 knots late tonight and continuing through Tuesday evening. North winds veering northeast and diminishing to 10 to 20 knots early Wednesday morning. * WAVES...Building to 4 to 7 feet, occasionally to 9 feet late tonight. Waves 5 to 10 feet, occasionally to 13 feet Tuesday through Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ043-040515- /O.CON.KIWX.SC.Y.0013.200204T0900Z-200205T1200Z/ New Buffalo MI to St Joseph MI- 404 PM EST Mon Feb 3 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY... * WINDS...North winds increasing to 20 to 30 knots late tonight and continuing through Tuesday evening. North winds veering northeast and diminishing to 10 to 20 knots early Wednesday morning. * WAVES...Building to 4 to 7 feet, occasionally to 9 feet late tonight. Waves 5 to 10 feet Tuesday through Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
998 WHUS73 KIWX 040237 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 937 PM EST Mon Feb 3 2020 LMZ046-041045- /O.CON.KIWX.SC.Y.0013.200204T0900Z-200205T1200Z/ Michigan City IN to New Buffalo MI- 937 PM EST Mon Feb 3 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY... * WINDS...North winds increasing to 20 to 30 knots late tonight and continuing through Tuesday. North winds veering northeast and diminishing to 10 to 20 knots through early Wednesday morning. * WAVES...Building to 5 to 10 feet late tonight. Waves 6 to 10 feet, occasionally to 13 feet Tuesday through Tuesday evening, then gradually subsiding through early Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ043-041045- /O.CON.KIWX.SC.Y.0013.200204T0900Z-200205T1200Z/ New Buffalo MI to St Joseph MI- 937 PM EST Mon Feb 3 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY... * WINDS...North winds increasing to 20 to 30 knots late tonight and continuing through Tuesday. North winds veering northeast and diminishing to 10 to 20 knots early Wednesday morning. * WAVES...Building to 4 to 7 feet, occasionally to 9 feet late tonight. Waves 5 to 10 feet Tuesday through Tuesday evening, then gradually subsiding through early Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
511 WHUS73 KIWX 041004 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 504 AM EST Tue Feb 4 2020 LMZ046-041815- /O.CON.KIWX.SC.Y.0013.000000T0000Z-200205T1200Z/ Michigan City IN to New Buffalo MI- 504 AM EST Tue Feb 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...North winds 15 to 25 knots becoming northeast tonight. * WAVES...5 to 10 feet through this evening, then subsiding to 3 to 6 feet after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ043-041815- /O.CON.KIWX.SC.Y.0013.000000T0000Z-200205T1200Z/ New Buffalo MI to St Joseph MI- 504 AM EST Tue Feb 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...North wind 15 to 25 knots becoming northeast this evening and diminishing to 10 to 20 knots after midnight. * WAVES...5 to 10 feet through this evening then subsiding to 3 to 6 feet after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
196 WHUS73 KIWX 041534 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1034 AM EST Tue Feb 4 2020 LMZ046-042345- /O.CON.KIWX.SC.Y.0013.000000T0000Z-200205T1200Z/ Michigan City IN to New Buffalo MI- 1034 AM EST Tue Feb 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...North winds 15 to 25 knots becoming northeast tonight. * WAVES...5 to 10 feet through this evening, then subsiding to 3 to 6 feet after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ043-042345- /O.CON.KIWX.SC.Y.0013.000000T0000Z-200205T1200Z/ New Buffalo MI to St Joseph MI- 1034 AM EST Tue Feb 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...North wind 15 to 25 knots becoming northeast this evening and diminishing to 10 to 20 knots after midnight. * WAVES...5 to 10 feet through this evening then subsiding to 3 to 6 feet after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
500 WHUS73 KIWX 042353 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 653 PM EST Tue Feb 4 2020 LMZ046-050800- /O.CON.KIWX.SC.Y.0013.000000T0000Z-200205T1200Z/ Michigan City IN to New Buffalo MI- 653 PM EST Tue Feb 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...Northeast wind 15 to 25 knots easing to 10 to 15 knots after midnight. * WAVES...5 to 10 feet through this evening, then gradually subsiding to 4 feet or less by daybreak. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ043-050800- /O.CON.KIWX.SC.Y.0013.000000T0000Z-200205T1200Z/ New Buffalo MI to St Joseph MI- 653 PM EST Tue Feb 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...Northeast wind 15 to 25 knots easing to 10 to 15 knots after midnight. * WAVES...5 to 10 feet through this evening, then gradually subsiding to 4 feet or less by daybreak. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
505 WHUS73 KIWX 050321 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1021 PM EST Tue Feb 4 2020 LMZ046-051130- /O.CON.KIWX.SC.Y.0013.000000T0000Z-200205T1200Z/ Michigan City IN to New Buffalo MI- 1021 PM EST Tue Feb 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...Northeast wind 10 to 15 knots. * WAVES...4 to 7 feet tonight, gradually subsiding to 4 feet or less by daybreak. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ043-051130- /O.CON.KIWX.SC.Y.0013.000000T0000Z-200205T1200Z/ New Buffalo MI to St Joseph MI- 1021 PM EST Tue Feb 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS...Northeast 10 to 15 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
706 WHUS73 KIWX 050836 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 336 AM EST Wed Feb 5 2020 LMZ046-051200- /O.CON.KIWX.SC.Y.0013.000000T0000Z-200205T1200Z/ Michigan City IN to New Buffalo MI- 336 AM EST Wed Feb 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS...Northeast wind 10 to 20 knots. * WAVES...3 to 5 feet early this morning, then subsiding to 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ043-051200- /O.CON.KIWX.SC.Y.0013.000000T0000Z-200205T1200Z/ New Buffalo MI to St Joseph MI- 336 AM EST Wed Feb 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS...Northeast 10 to 20 knots. * WAVES...3 to 5 feet through early this morning, then subsiding to 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 11:54 PM EST, 4 hours 29 minutes earlier.
Area forecast discussion, Feb 2, 11:54 PM EST, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1154 PM EST Sun Feb 2 2020 .SYNOPSIS... Issued at 1026 PM EST Sun Feb 2 2020 Warm weather will persist into Monday with highs in the mid 40s to mid 50s. The next chance of rain arrives Monday night into Tuesday with a transition to light snow possible Tuesday evening. Up to an inch of snow is possible. Additional rain and snow will also be possible later in the week but confidence is low for that period. && .SHORT TERM...(This Evening through Monday) Issued at 216 PM EST Sun Feb 2 2020 Large scale ridging has built up from the south. Yet at the surface the region is under a trough associated with a weak frontal system to the north. This puts the area in the warm sector south of a warm front. Dry air aloft and at the surface have allowed skies to mostly clear, except for a few high clouds. Additionally, the tight surface pressure gradient is causing very breezy west winds, with gusts 30 to 40 mph. The combination of all of these factors has contributed to the mild conditions today, with afternoon highs still expected to reach into the upper 40s north to mid 50s south. Clouds will move back in overnight and on Monday as moisture increases. The ridge will shift east and the upper flow will become more southwesterly. A front is expected to drop down and stall just south of the area, but there is no upper level support so precipitation is not expected. The NAM does bring a shortwave in on Monday afternoon with a little bit of rain, but as usual seems to be overdoing it when compared to other guidance. Have therefore kept the forecast dry. Despite the weak cold front, temperatures will remain above normal with highs in the mid 40s to low 50s. && .LONG TERM...(Monday Night through Sunday) Issued at 216 PM EST Sun Feb 2 2020 A deep negatively tilted trough will be developing over the Rockies at the beginning of the week, moving slowly into the Plains by Wednesday. This will place the area under a perpetual southwest flow with moisture being brought up from the Gulf. However, latest model runs have continued the trend of keep the main storm track south of the region. Even so, isentropic lift will bring in some light rain Monday night, with snow mixing in on Tuesday afternoon. The best chances will be across the southeast, closer to the vort max. Tuesday night and Wednesday now appear drier, but still cold and cloudy with a chance of a wintry mix across the south, becoming all snow on Wednesday. There is still a lot of uncertainty at the end of the week, but models do agree that another shortwave will move up from the southwest on Wednesday night into Thursday. How far north it gets and local impacts are debatable. The area will probably see some snow, but it is too soon to determine exactly how much. The upper trough will finally move over the region on Friday and Saturday. Details are uncertain yet there is the potential for a few shortwaves to bring more precipitation. Temperatures through this period will be closer to normal with highs in the low to mid 30s and lows in the 20s. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1154 PM EST Sun Feb 2 2020 Gusty winds will quickly diminish within the first few hours of the forecast period, with variable winds late tonight into Monday morning before SE winds setup ahead of an advancing storm system. Increasing low level moisture will setup mainly over KSBN resulting in MVFR cigs towards the end of the period. KFWA should remain VFR until outside this period. Both sites will likely drop well into MVFR and quite possibly IFR after 00Z Tues. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Cobb SHORT TERM...Cobb LONG TERM...Cobb AVIATION...Fisher Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Feb 2, 10:24 PM EST, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1024 PM EST Sun Feb 2 2020 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-031130- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 1024 PM EST Sun Feb 2 2020 /924 PM CST Sun Feb 2 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-031130- La Porte-Berrien- 1024 PM EST Sun Feb 2 2020 /924 PM CST Sun Feb 2 2020/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Lakeshore flooding and beach erosion are possible Tuesday through Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-031130- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1024 PM EST Sun Feb 2 2020 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Conditions will become hazardous to small craft Tuesday through midday Wednesday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 4:30 AM EST | Lakeshore Flood Advisory | IWX | 51 hr |
Nearby
Small Craft Advisories in Indiana, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.